Megavent Am Tablet 10
Ambroxol hydrochloride is a mucolytic agent which is used in the treatment of lung diseases such as bronchitis, chronic inflammatory pulmonary conditions, tracheobronchitis, emphysema with bronchitis pneumoconiosis, and bronchiectasis. In combination with antibiotics, ambroxol hydrochloride is given during the exacerbations of bronchitis. N-acetyl cysteine is also used to treat acute coughs, blocked noses and other congestive problems such as bronchitis, pneumonia. It also provides relief from dry eye syndromes associated with deficient tear secretion.
How does the drug work?
Ambroxol hydrochloride acts by breaking down the fibers of the mucus, in reducing the viscosity and thinning the sputum. Thus, the sputum can be readily removed through coughing. N-Acetylcysteine acts by thinning out mucus and help clear filled out nasal passages. It decreases the viscosity of secretions by splitting of disulphide bonds in mucoproteins. N-Acetylcysteine also acts as an antioxidant, so it may play a role in preventing cancer.
What are the common side effect?
The common side effects of ambroxol hydrochloride are produced on the stomach and intestine which are mild. They may include constipation, diarrhea, excess salivation, nausea, vomiting, N-Acetylcysteine side effects include nausea and vomiting, bronchospasm, chest tightness, coughing up blood, respiratory tract infection, running nose, thickened respiratory tract secretions, oral ulcer, drowsiness, diarrhea, and fever.
Important Information for use
• People with bone marrow depression should not use Zepcar CR medicine.
• Avoid the Zepcar CR drug if an allergic reaction was seen with an earlier use of carbamazepine.
• Do not take any other antidepressant drugs along with Carbafen tablet. If a MAO-inhibitor drug was used in the past 14 days, then do not take Zepcar CR.
• Call the doctor immediately in the case of skin rash, unusual weakness, bleeding and fever. This is because of the chances of Carbafen side effects such as life-threatening skin rash.
• Continue the Zepcar CR medication for the full length prescribed by the doctor.
• Pregnant women should not start or stop using Zepcar CR unless instructed by the doctor.
• Don’t get exposed to sunlight due to the risk of sunburn with Zepcar CR.
• Do not take grapefruit juice while using Zepcar CR.
1. How long does it take ambroxol hydrochloride to produce action? It takes about 30 minutes for to show the mucolytic action.
2. Can I use ambroxol hydrochloride during pregnancy? It is especially unsafe to take ambroxol hydrochloride during the first trimester of pregnancy. Ask a doctor for the drug right for you.
3. What is the dose of ambroxol hydrochloride for children below two years? For children below two years, the usual dose of ambroxol hydrochloride is half teaspoon of the drug, twice daily (5ml contains 15 mg of the drug).
4. How to store ambroxol hydrochloride? Store ambroxol hydrochloride medicine at a temperature below 30C and keep it away from reach of children.
5. What are the forms in which ambroxol hydrochloride is available? Ambroxol hydrochloride is available in the form of tablets and drug. Acetyl Cysteine
1. Is acetyl cysteine safe during pregnancy? Yes. There are no known adverse effects of acetyl cysteine on the fetus.
2. Does acetyl cysteine cause weight gain? No, acetyl cysteine causing this side effect is very rare. However, consult your doctor if you notice this side effect.
3. Is it better to take acetyl cysteine with food? Acetyl cysteine can be taken with or without food. But it is advised to take the tablet at fixed time.
4. Is it safe to drive while on acetyl cysteine medication? Acetyl cysteine may cause drowsiness, so avoid activities which require alertness such as driving and operating heavy machinery.
5. I am experiencing chest tightness and diarrhea after taking acetyl cysteine, shall I discontinue the medication? No. Do not stop or start acetyl cysteine without asking your doctor. Chest tightness and diarrhea are the side effects of the drug, which weans off with time. However, consult your doctor if the symptoms worsen.